Oklahoma, 2007High Wind in Oklahoma, February 24, 2007
February 24, 2007 · NWS TSA · 2 events in 2 counties and zones
A strong dry line moved into eastern Oklahoma during the morning hours. Mixing behind the dry line and a strong pressure gradient resulted in strong, gusty westerly winds over the area during the afternoon.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong dry line moved into eastern Oklahoma during the morning hours. Mixing behind the dry line and a strong pressure gradient resulted in strong, gusty westerly winds over the area during the afternoon. Wind gusts to 61 mph occurred at the Oklahoma Mesonet station near Hectorville in Okmulgee County and 58 mph gusts were measured at the site near McAlester in Pittsburg County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 24, 2:01 PM CST, 10 minutes earlier.
Area forecast discussion, Feb 24, 2:01 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
201 PM CST SAT FEB 24 2007
.MESOSCALE UPDATE...
AT 130 PM THE DRY LINE EXTENDED FROM JUST WEST OF MIAMI
TO NEAR OZARK. THE DRY LINE WILL CONTINUE TO WRAP
NORTHEAST AROUND THE MAIN STORM CENTER AND CLEAR CARROLL
COUNTY AND OUR FORECAST AREA AROUND 5PM.
MESOSCALE GRIDS CONTINUE TO SHOW SURFACE BASED CAPE CONFINED
TO EXTREME NORTHEAST OKLAHOMA...OTTAWA AND DELAWARE COUNTIES...
RIGHT AHEAD OF THE DRY LINE. THUNDERSTORMS THAT FORM
IN THAT ENVIRONMENT HAVE RACED QUICKLY INTO KANSAS.
MODEL DATA SHOWS STEEP LAPSE RATES SPREADING INTO NORTHWEST
ARKANSAS THIS AFTERNOON AND CAPE MAY DEVELOP INTO THESE
AREAS AHEAD OF THE DRY LINE. THEREFORE POTENTIAL REMAINS
FOR THUNDERSTORMS TO DEVELOP IN PARTS OF BENTON...CARROLL...
MADISON AND WASHINGTON COUNTIES.
ANY STORMS THAT DO FORM WILL BE LOW-TOPPED SUPERCELLS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM SATURDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY UNTIL 8 PM SATURDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...RED FLAG WARNING UNTIL 8 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
WIND ADVISORY UNTIL 8 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...08
LONG TERM....99Hazardous weather outlook, Feb 24, 9:57 AM CST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
957 AM CST SAT FEB 24 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
956 AM CST SAT FEB 24 2007
...SEVERE STORMS POSSIBLE IN SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
FIRE WEATHER DANGER.
RISK...SIGNIFICANT...SPREADINDEX=67.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...THIS AFTERNOON.
AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE CURRENTLY ONGOING IN ASSOCIATION
WITH A POTENT UPPER LEVEL STORM SYSTEM APPROACHING THE REGION. LOW
LEVEL MOISTURE AND INSTABILITY HAS INCREASED THIS MORNING...
ESPECIALLY IN FAR SOUTHEAST OKLAHOMA. WITH VERY HIGH SHEAR AND
STRONG UPPER LEVEL DYNAMICS MOVING ACROSS THE REGION... THERE IS A
LIKELIHOOD FOR STRONGER STORMS TO ROTATE AND BECOME SEVERE. ALONG WITH
THE POSSIBILITY OF LARGE HAIL AND STRONG STRAIGHT LINE WINDS...
TORNADO DEVELOPMENT WILL ALSO BE POSSIBLE ACROSS SOUTHEAST
OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS.
A DRYLINE WILL SWEEP RAPIDLY EAST ACROSS THE AREA EARLY THIS AFTERNOON
ENDING THE SHOWERS AND THUNDERSTORMS FROM THE WEST. HOWEVER...COLD AIR
ALOFT NEAR THE CENTER OF THE UPPER LEVEL STORM SYSTEM MAY RESULT
IN THE DEVELOPMENT OF ANOTHER ROUND OF THUNDERSTORMS LATE THIS
AFTERNOON...ESPECIALLY IN FAR NORTHEAST OKLAHOMA. IF STORMS
DEVELOP...HAIL TO NEAR PENNY SIZE WILL BE POSSIBLE. ANY STORMS
THAT DEVELOP THIS AFTERNOON WILL DISSIPATE THIS EVENING WITH THE
LOSS OF HEATING.
IN ADDITION... VERY STRONG WINDS WILL DEVELOP BEHIND THE DRYLINE.
SOUTHWEST WINDS OF 20 TO 30 MILES AN HOUR WITH GUSTS TO OVER 40
MILES AN HOUR WILL BE COMMON BY THIS AFTERNOON. THIS WILL RESULT
IN RAPID DRYING OF FINE DORMANT FUELS AND AN EXTREME FIRE DANGER
THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR THIS
AFTERNOON AND EVENING FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. WINDS WILL SLOWLY DIMINISH THIS EVENING AND HUMIDITIES
WILL RISE WHICH WILL LESSEN THE FIRE DANGER.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ONGOING STORMS SHOULD BE MONITORED FOR LOCALIZED STRONG WIND
POTENTIAL. ANY STORMS THAT DEVELOP IN NORTHEAST OKLAHOMA LATE THIS
AFTERNOON SHOULD BE MONITORED FOR HAIL POTENTIAL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE NEXT STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS
WEDNESDAY AND THURSDAY. STRONG SOUTHERLY WINDS AHEAD OF THE SYSTEM
WEDNESDAY WILL AGAIN RESULT IN AN INCREASED FIRE DANGER.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Feb 24, 9:49 AM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
949 AM CST SAT FEB 24 2007
ARZ001-010-011-019-020-029-OKZ072-076-241630-
BENTON AR-CRAWFORD AR-FRANKLIN AR-LE FLORE OK-MADISON AR-SEBASTIAN
AR-SEQUOYAH OK-WASHINGTON AR-
949 AM CST SAT FEB 24 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
WASHINGTON...CRAWFORD...BENTON AND MADISON
IN WEST CENTRAL ARKANSAS
SEBASTIAN AND FRANKLIN
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 949 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING ALONG THE OKLAHOMA AND ARKANSAS STATE LINE FROM NEAR
SILOAM SPRINGS TO JUST WEST OF FORT SMITH TO SOUTH CENTRAL LE FLORE
COUNTY. THE LINE WAS MOVING NORTHEAST AT 30 MILES AN HOUR...WITH
INDIVIDUAL CELLS MOVING NORTHEAST AT NEARLY 60 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Feb 24, 11:45 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1145 AM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM TSTM WND DMG 2 E SPIRO 35.24N 94.58W
02/24/2007 LE FLORE OK LAW ENFORCEMENT
MOBILE HOME BLOWN OVER...GARAGE DESTROYED.
&&
MATLocal storm report, Feb 24, 1:05 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
105 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM HAIL PETTIGREW 35.82N 93.65W
02/24/2007 E0.75 INCH MADISON AR POST OFFICE
&&
SAASpecial weather statement, Feb 24, 1:32 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
132 PM CST SAT FEB 24 2007
OKZ058-242000-
OTTAWA OK-
132 PM CST SAT FEB 24 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHERN OTTAWA
AT 132 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF COMMERCE...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...COMMERCE...QUAPAW...
CARDIN AND PICHER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.High Wind, Pittsburg
- When
- February 24, 2:11 PM CST
- Where
- Pittsburg forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.924, -95.748 (the zone’s center; the record gives no point)
Oklahoma Mesonet station near McAlester measured a 58 mph wind gust.
High Wind, Okmulgee
- When
- February 24, 3:25 PM CST
- Where
- Okmulgee forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.647, -95.964 (the zone’s center; the record gives no point)
Oklahoma Mesonet station near Hectorville measured a 61 mph wind gust.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, February 24, 200734 injured · $46 million · EF3 · 11 events
- Ice Storm in Indiana, February 24 to 25, 20071 death · 1 injured · $600,000 · 23 events
- Ice Storm and Winter Storm in Illinois, February 24 to 25, 20071 death · 1 injured · $965,000 · 13 events
- Tornadoes and Hail in Arkansas, February 24, 20075 injured · EF3 · 4 events
- Tornadoes and Hail in Louisiana, February 24, 2007$1.8 million · EF2 · 15 events
- Winter Storm and Flooding in Iowa, February 24 to 26, 2007$18 million · 53 events
- Wildfire and High Wind in Texas, February 24, 20078 injured · $1.8 million · 50 kt wind · 20 events
- Tornadoes and Hail in Mississippi, February 24 to 25, 2007$1.7 million · EF1 · 55 events
- Winter Storm and Winter Weather in South Dakota, February 24 to 25, 20071 death · 24 events
- Blizzard in Kansas, February 24, 20071 death · 8 events
- Ice Storm and Winter Storm in Iowa, February 24 to 25, 2007$11 million · 21 events
- Avalanche in Washington, February 24, 20071 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14553, 14552.